Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 63, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 18, 2016, 3:41 PM EDT for Rockingham County, New Hampshire. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2016, 3:41 PM EDT (19:41 UTC)
- Expired
- Jul 18, 2016, 4:07 PM EDT
- In force
- 26 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Rockingham County, NH
The radar
The Boston radar (KBOX), 113 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:42 PM EDT | TSTM WND DMG | South Hampton, NH | TREES AND WIRES DOWN ON 107A AND JEWELL STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 11:12 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
283
WUUS51 KGYX 181941
SVRGYX
NHC015-182030-
/O.NEW.KGYX.SV.W.0063.160718T1941Z-160718T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
341 PM EDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 430 PM EDT
* AT 340 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RAYMOND TO SALEM TO NEAR DRACUT...MOVING NORTHEAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...DERRY...PORTSMOUTH...HAMPTON...DURHAM...EXETER...
KITTERY...SALEM...DOVER...EPPING...BRENTWOOD...GREENLAND...
SEABROOK...STRATHAM...NEWINGTON...RYE...RAYMOND...NEWMARKET...
PELHAM AND LONDONDERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4277 7135 4303 7140 4306 7138 4316 7106
4313 7103 4308 7107 4308 7088 4313 7085
4311 7080 4308 7076 4308 7071 4306 7068
4287 7082 4289 7092 4286 7103 4281 7107
4282 7113 4279 7119 4274 7118
TIME...MOT...LOC 1940Z 245DEG 41KT 4302 7121 4281 7120 4267 7125
HAIL...<.75IN
WIND...60MPH
$$
ARNOTT2 follow-up statements
518
WWUS51 KGYX 181956
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
356 PM EDT MON JUL 18 2016
NHC015-182030-
/O.CON.KGYX.SV.W.0063.000000T0000Z-160718T2030Z/
ROCKINGHAM NH-
356 PM EDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL ROCKINGHAM COUNTY...
AT 356 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREENLAND TO NEAR HAMPTON TO NEAR NEWBURYPORT...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PORTSMOUTH...HAMPTON...DURHAM...EXETER...GREENLAND...RYE...
SEABROOK...STRATHAM...NEWINGTON...NEWMARKET...EAST KINGSTON...
HAMPTON FALLS...KENSINGTON...NEW CASTLE...NEWFIELDS...
SOUTH HAMPTON...NORTH HAMPTON AND NEWTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4308 7093 4308 7088 4309 7087 4311 7086
4312 7084 4311 7081 4308 7076 4307 7072
4308 7071 4306 7068 4287 7082 4289 7092
4286 7102
TIME...MOT...LOC 1956Z 268DEG 34KT 4304 7085 4288 7076 4282 7081
HAIL...<.75IN
WIND...60MPH
$$
ARNOTT214
WWUS51 KGYX 182007
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
407 PM EDT MON JUL 18 2016
NHC015-182017-
/O.CAN.KGYX.SV.W.0063.000000T0000Z-160718T2030Z/
ROCKINGHAM NH-
407 PM EDT MON JUL 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCKINGHAM COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN MAINE...AND SOUTHERN AND CENTRAL NEW HAMPSHIRE.
LAT...LON 4308 7093 4308 7088 4309 7087 4311 7086
4312 7084 4311 7081 4308 7076 4307 7072
4308 7071 4306 7068 4287 7082 4289 7092
4286 7102
TIME...MOT...LOC 2004Z 245DEG 41KT 4308 7073 4292 7064 4286 7069
$$
ARNOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:35 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 18, 11:35 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Gray ME 1135 AM EDT MON JUL 18 2016 .SYNOPSIS... A cold front will gradually approach from the west today and will push offshore by late tonight. High pressure will slowly build in from the west Tuesday through Wednesday and will shift offshore south of New England Wednesday night and Thursday. High pressure will hold off the east coast on Friday. A cold front will approach from the west Friday night and will cross the region on Saturday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1100 AM update... Quick update to issue severe thunderstorm watch for all of New Hampshire and western Maine from 1100 AM through 800 PM this evening. Strong convection currently firing over northern New York and Vermont into southern Quebec and is racing eastward at 30 to 40 kts. This activity will be moving into northern New Hampshire and northwest Maine between noon and 100 PM and will continue south and east into the remainder of the forecast area through the afternoon hours. Wind damage will be the main threat associated with these storms...however more intense cells will be capable of producing large hail. Have adjusted temp/td/sky/pop grids to reflect current trends. No other changes planned attm. Previous discussion... Have issued a dense fog advisory for southern Oxford, southern Franklin, and southern Somerset southward to include coastal Maine. Reports of visibilities from a quarter to a half mile in fog should continue this morning before low level moisture mixes out slightly. Increasing south winds later this morning will transport moisture- rich air into the region ahead of an approaching frontal system. Once the fog and stratus mix out this morning, we should get plenty of surface heating yielding impressive CAPE values by early afternoon. Southwest winds and warm air advection will help temperatures warm into the 80s and 90s. The warm front will lift through during this time allowing winds to veer ahead of upper level forcing. Storms should become organized along the pre-frontal trough into one of more QLCS segments with strong, near-unidirectional wind fields throughout the layer. The main hazards will include strong downburst winds as well as heavy rain as PW values climb to near 150% of normal by this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... Showers and thunderstorms will shift offshore along the boundary tonight. Additional rainfall along the higher terrain will be possible through late tonight before tapering off. Readings will drop into the lower 50s north as cooler drier moves in behind the cold front. Farther south temperatures should bottom out in the 60s. Winds will be gusty on Tuesday in northwest flow. High pressure builds in from the west clearing out any remaining clouds. Highs will reach the mid 60s north to mid 70s/near 80 south. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... The models are in good agreement on the long wave pattern through next weekend. We begin the period with an upper trough axis across the Northeastern CONUS. The trough axis will shift offshore by Thursday with West-northwest flow across our area between this trough and an expansive upper ridge centered over the southern plains states. With time the upper ridge will flatten allowing for the flow to become more westerly across the region. The upshot of this pattern will be building heat and humidity as we head through the week. Weak and difficult to time impulses embedded within the westerlies vicinity of the U.S. Canadian border...along with a series of weak fronts/surface troughs will provide a few showers and thunderstorms from time-to-time. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... Short Term...Dense fog and stratus is affecting coastal terminals this morning as well as AUG. This is causing IFR/LIFR ceilings and visibilities which will begin to mix out around 7 am. Expect VFR conditions this morning with fog hanging on a little longer at RKD and AUG. MVFR conditions with periods of IFR will be possible today as TSRA with heavy rain develops. This activity will push into NH by early afternoon and Maine in the afternoon and evening hours. Moisture may pool offshore late tonight into Tuesday morning bringing LIFR conditions to RKD. Elsewhere fog will be patchy and not dense. Long Term... FRI...Areas of MVFR in shra and tsra. && .MARINE... Short Term...Winds/waves are quiet tonight with significant amounts of fog and stratus over the waters. Southwesterly winds strengthen ahead of a cold front on today with a marginal period of higher seas and winds. Small craft advisories possible this evening...before subsiding overnight tonight. Long Term... THU - FRI...Small craft winds and seas are possible. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. &&
Hazardous weather outlook, Jul 18, 7:44 AM EDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 744 AM EDT MON JUL 18 2016 MEZ007>009-012>014-018>028-NHZ001>015-191145- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 744 AM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...HEAVY RAIN...AND POSSIBLY HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES WILL REACH THE LOWER AND MID 90S FRIDAY THROUGH SUNDAY ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-191145- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 744 AM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 18, 2:37 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
237 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL KINGFIELD 44.96N 70.15W
07/18/2016 M1.75 INCH FRANKLIN ME SOCIAL MEDIA
&&
EVENT NUMBER GYX1602118
TFHSpecial weather statement, Jul 18, 2:37 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
237 PM EDT MON JUL 18 2016
NHZ003>006-181915-
SOUTHERN CARROLL NH-NORTHERN CARROLL NH-SOUTHERN GRAFTON NH-
NORTHERN GRAFTON NH-
237 PM EDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 315 PM EDT
* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SANDWICH...MOVING TO THE EAST AT 45 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...
MOULTONBOROUGH...
CONWAY...
SANDWICH...
AND TAMWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4409 7100 4374 7099 4375 7151 4376 7153
4375 7153 4375 7169 4387 7174
TIME...MOT...LOC 1834Z 254DEG 40KT 4383 7152
ARNOTTLocal storm report, Jul 18, 2:55 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
255 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG RANGELEY 44.97N 70.64W
07/18/2016 FRANKLIN ME LAW ENFORCEMENT
MANY TREES DOWN... ROADS BLOCKED... MANY POWER OUTAGES.
&&
EVENT NUMBER GYX1602119
TFHSpecial weather statement, Jul 18, 3:21 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
321 PM EDT MON JUL 18 2016
MEZ012-018-019-182000-
INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-INTERIOR YORK ME-
321 PM EDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
INTERIOR CUMBERLAND COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
INTERIOR YORK COUNTY IN MAINE
* UNTIL 400 PM EDT
* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KEZAR FALLS...MOVING TO THE EAST AT 50
MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CORNISH...
HIRAM...
KEZAR FALLS...
LIMINGTON...
AND WEST BALDWIN.
LAT...LON 4374 7098 4379 7099 4394 7099 4397 7051
4371 7059
TIME...MOT...LOC 1919Z 267DEG 41KT 4385 7099
ARNOTTLocal storm report, Jul 18, 3:28 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
328 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 SSE SKOWHEGAN 44.72N 69.69W
07/18/2016 SOMERSET ME TRAINED SPOTTER
TREE DOWN NEAR WEST FRONT MARKET
&&
EVENT NUMBER GYX1602120
TFHLocal storm report, Jul 18, 3:31 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
331 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG EMBDEN 44.92N 69.87W
07/18/2016 SOMERSET ME TRAINED SPOTTER
TREES DOWN .
&&
EVENT NUMBER GYX1602121
BROWNThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:16 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 44 min |
| Jul 18, 12:55 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 65 min |
| Jul 18, 1:06 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 39 min |
| Jul 18, 1:28 PM EDT | Tornado Warning | GYX | Coos | 32 min |
| Jul 18, 2:28 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire | 35 min |
| Jul 18, 2:37 PM EDT | Special Weather Statement | GYX | Carroll | 38 min |
| Jul 18, 2:48 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough | 45 min |
| Jul 18, 2:54 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 38 min |
| Jul 18, 3:03 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 57 min |
| Jul 18, 4:03 PM EDT | Special Weather Statement | GYX | Coos | 27 min |
| Jul 18, 4:27 PM EDT | Special Weather Statement | GYX | Coos | 33 min |
| Jul 18, 5:58 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos, Grafton | 47 min |
| Jul 18, 6:25 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 65 min |
| Jul 18, 7:28 PM EDT | Special Weather Statement | GYX | Carroll | 32 min |
| Jul 18, 7:48 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 27 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.